MAUDE Adverse Event Report: ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL
Model Number 1915G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: if possible, please provide the exact number of needles that popped off the suture in this event: the number of needles involved was not communicated to me.The only information from materials that came back to me was that there were problems with that particular gut suture in the emergency department.Events reported via: 2210968-2022-08840.
 
Event or Problem Description
It was reported that a patient underwent an unknown er procedure on (b)(6) 2022 and suture was used.During the procedure, the needles were popping off the suture.Unknown as to what type of tissue was being sutured during the pop off.Unknown as to how many were used during the procedure.Procedure was completed successfully.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/20/2023.A device has been received for product 1915g, lot samkmm, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The following additional information was requested: our failure analysis lab received the additional product with reference to this complaint, the following product was received: product code: 1915g.Lot #: samkmm.Could you please clarify if the additional device belongs to this complaint? if yes, did a device malfunction occur during the same procedure for lot samkmm and sammha? if not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.If the device was not reported before, please provide more details of device malfunction.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/10/2023.Additional information was requested, the following was obtained: our failure analysis lab received the additional product with reference to this complaint, the following product was received: product code: 1915g.Lot #: samkmm.1.Could you please clarify if the additional device belongs to this complaint? this is the device that the account gave to me to be analyzed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 2/3/2023.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that one packet that pertains to product code 1915g, lot sammha was returned for analysis.Upon initial inspection, of the sample, no external damages were observed on the packet.In order to evaluate the conditions of the returned sample, the packet was opened, and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand to detect any issues related no defects observed during the evaluation.A functional test was performed using an instron equipment, and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15680272
Report Number2210968-2022-08839
Device Sequence Number6462628
Product Code GAL
UDI-Device Identifier10705031002913
UDI-Public10705031002913
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1915G
Device Catalogue Number1915G
Device Lot NumberSAMMHA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer01/20/2023
01/23/2023
02/07/2023
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date01/20/2023
02/03/2023
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown